Hail, Cass
- When
- December 3, 5:43 PM CST
- Where
- Cass County, 1.87 mi WNW of Lanark
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.190, -94.150
Hail fell 3 miles north of Queen City, Texas.
Thunderstorms developed across portions of northeast Texas and northwest Louisiana along a frontal boundary in association with an upper level disturbance. Enough instability existed in the late afternoon, early evening hours such that a thunderstorms briefly reached severe criteria across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Thunderstorms developed across portions of northeast Texas and northwest Louisiana along a frontal boundary in association with an upper level disturbance. Enough instability existed in the late afternoon, early evening hours such that a thunderstorms briefly reached severe criteria across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 3, 3:02 PM CST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CST WED DEC 3 2008
.DISCUSSION...
UPPER LEVEL TROUGH STRETCHING FROM EASTERN CANADA THROUGH THE
GREAT LAKES INTO THE FOUR STATE REGION REMAINS THE DOMINANT
WEATHER FEATURE ACROSS THE COUNTRY THIS AFTERNOON. THE ASSOCIATED
SURFACE FRONT IS CURRENTLY LOCATED ALONG A LINE FROM FORT SMITH
ARKANSAS SOUTHWARD TO PARIS TEXAS. RADAR IMAGERY SHOWS SCATTERED SHOWER
ACTIVITY DEVELOPING AND MOVING EASTWARD ACROSS EAST CENTRAL TEXAS.
SIGNIFICANT LOW LEVEL MOISTURE ALONG WITH LIFT ASSOCIATED WITH THE
FRONT WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO MOVE THROUGH
THE REGION TONIGHT. HOWEVER...THERE IS NO SIGNIFICANT RISK OF ANY
OF THE ASSOCIATED FRONTAL ACTIVITY TO REACH SEVERE CRITERIA.
BEHIND THE FRONT...REPORTS FROM MOST STATIONS ACROSS OKLAHOMA HAVE
CONSISTENTLY HELD ABOVE LAKE WIND ADVISORY CRITERIA.
THEREFORE...THE LAKE WIND ADVISORY WILL REMAIN IN PLACE THROUGH
TONIGHT AS THE HIGH REBUILDS ACROSS THE REGION.
THE HIGH WILL SETTLE ACROSS MUCH OF THE SOUTH THROUGH SATURDAY MORNING.
THIS WILL ALLOW FOR LOWS TO REMAIN AT OR BELOW FREEZING ON THURSDAY
NIGHT AND FRIDAY NIGHT.
&&
.AVIATION...
EXPECT THE FRONT TO REACH A KTXK-KTYR LINE BETWEEN 1800-2100
UTC...KSHV-KLFK NEAR 04/0000 UTC... THEN MOVE E OF THE MS RIVER A
LITTLE AFTER 04/0600 UTC. SHRA/TSRA SHOULD DEVELOP NEAR THE FRONT
AROUND 2100 UTC AND MOVE E WITH THE FRONT. FLIGHT CATEGORIES SHOULD
LARGELY REMAIN MVFR DUE TO CIGS IN ADVANCE OF THE FRONT TODAY...WITH
REDUCTIONS EXPECTED IN VICINITY OF ANY SHRA/TSRA ACCOMPANYING THE
FRONT. GUSTY S WINDS AROUND 15 KTS WILL VEER TO THE NW BEHIND THE
FRONT AND DIMINISH IN SPEED ONLY SLIGHTLY. /23/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 43 53 32 51 31 / 70 0 0 0 0
MLU 45 49 32 49 30 / 80 0 0 0 0
DEQ 30 49 28 50 25 / 30 0 0 0 0
TXK 38 49 29 49 33 / 30 0 0 0 0
ELD 39 50 29 49 28 / 80 0 0 0 0
TYR 39 55 30 51 34 / 30 0 0 0 0
GGG 39 53 30 52 30 / 30 0 0 0 0
LFK 43 59 32 53 33 / 70 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
05/23HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1232 PM CST WED DEC 3 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1232 PM CST WED DEC 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL ENTER NORTHEAST TEXAS...TRIGGERING SHOWERS AND THUNDERSTORMS AHEAD OF THE BOUNDARY. WIDESPREAD SEVERE THUNDERSTORM ACTIVITY IS NOT EXPECTED AT THIS TIME...BUT A FEW THUNDERSTORMS MAY BECOME STRONG...MAINLY PRODUCING GUSTY WINDS AND PERIODS OF BRIEF BUT HEAVY RAIN TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. 05
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 PM CST WED DEC 3 2008
TXZ097-111-112-032315-
BOWIE-CASS-MORRIS-
435 PM CST WED DEC 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 515 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
BOWIE...MORRIS AND CASS...
INCLUDING THE FOLLOWING LOCATIONS...
HOOKS...MAUD...NAPLES...NEW BOSTON...OMAHA...REDWATER...ROCKY
BRANCH AND SIMMS...
AT 435 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NAPLES...OR 14 MILES SOUTHWEST OF
SIMMS...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL TRACK ACROSS
EXTREME NORTHWEST CASS COUNTY OVER THE NEXT 15 MINUTES...AND WILL
AFFECT SMALLER COMMUNITIES BETWEEN SIMMS AND MAUD BETWEEN 450 AND
5 PM.
PEA SIZE OR SLIGHTLY LARGER HAIL...AND WINDS OF 40 TO 45 MPH ARE
EXPECTED WITH THIS STORM.
LAT...LON 3355 9430 3340 9416 3312 9470 3322 9478
TIME...MOT...LOC 2235Z 233DEG 41KT 3322 9466
15The Shreveport radar (KSHV), 87 km away, was scanning. The volume nearest the first event began at 23:40 UTC.
1 hail, 1 lightning. Local standard time, as filed.
Hail fell 3 miles north of Queen City, Texas.
Lightning struck a salt water disposal tank near mile marker 624 just off Interstate 20 west of Waskom, Texas. The resulting fire spread to other nearby tanks in the area as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 139757, 139758.